[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] IV Insulin

Well Allison, I don't even mind if you do pick on me :-), but if I had a
nickel for everything that medical people said or did without any real
strong evidence, I'd be a rich man.     "They" seem to know everything and
people keep doing what someone thought someone said back when "they" really
weren't listening too well.  If they have to give insuling mixed with
dextrose/water, then if you have to give a lot of insulin, you have to give
a lot of water.  This might indeed be bad.  But John was suggesting just a
bolus of insulin IV.  I'm not sure that would cause brain capillaries to
leak, but since this is surely not in any of the textbooks or in any HMO
procedure manual, neither we nor "they" really know what will happen :-)
- -wayne

<<<<<<<(I'm not picking on you Wayne, your comment was just the most recent,
that's all.)
When JayJay was dx'd, at 11 1/2 months of age, his bg was 1113 mg/dl.
Honestly, when they told me that, I had no idea what it meant. I was
told that they couldn't lower it too quickly or we would be running the
risk of his brain swelling. At the time, the brain edema was scarier
than the bg number. That's only because I knew NOTHING about diabetes.
Allison >>>>>>>>>>>>

- ----------------------------------------------------------
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml